Universal codes and unimodular lattices
Journal de Théorie des Nombres de Bordeaux, Volume 8 (1996) no. 2, pp. 369-376.

Binary quadratic residue codes of length p+1 produce via construction B and density doubling type II lattices like the Leech. Recently, quaternary quadratic residue codes have been shown to produce the same lattices by construction A modulo 4. We prove in a direct way the equivalence of these two constructions for p31. In dimension 32, we obtain an extremal lattice of type II not isometric to the Barnes-Wall lattice BW 32 . The equivalence between construction B modulo 4 plus density doubling and construction A modulo 8 is also considered. In dimension 48 they both led to a new description of the extremal type II lattice P 48q .

Les codes résidus quadratiques binaires de longueur p+1 produisent par construction B et bourrage des réseaux de type II comme le réseau de Leech. Récemment, il a été prouvé que les codes résidus quadratiques quaternaires produisent les mêmes réseaux par construction A modulo 4. Nous montrons de manière directe l’ équivalence des deux constructions pour p31. En dimension 32 nous obtenons un réseau extrémal de type II qui n’est pas isomètre au réseau de Barnes-Wall BW 32 . On considère également l’équivalence entre construction B modulo 4 plus bourrage et construction A modulo 8. En dimension 48 elles conduisent toutes deux à une nouvelle description du réseau extrémal de type II appelé P 48q .

DOI: 10.5802/jtnb.174
Keywords: quadratic residue codes, lattices, construction A, construction B, density doubling
@article{JTNB_1996__8_2_369_0,
     author = {Robin Chapman and Patrick Sol\'e},
     title = {Universal codes and unimodular lattices},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {369--376},
     publisher = {Universit\'e Bordeaux I},
     volume = {8},
     number = {2},
     year = {1996},
     doi = {10.5802/jtnb.174},
     zbl = {0873.11028},
     mrnumber = {1438475},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.174/}
}
TY  - JOUR
TI  - Universal codes and unimodular lattices
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 1996
DA  - 1996///
SP  - 369
EP  - 376
VL  - 8
IS  - 2
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.174/
UR  - https://zbmath.org/?q=an%3A0873.11028
UR  - https://www.ams.org/mathscinet-getitem?mr=1438475
UR  - https://doi.org/10.5802/jtnb.174
DO  - 10.5802/jtnb.174
LA  - en
ID  - JTNB_1996__8_2_369_0
ER  - 
%0 Journal Article
%T Universal codes and unimodular lattices
%J Journal de Théorie des Nombres de Bordeaux
%D 1996
%P 369-376
%V 8
%N 2
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.174
%R 10.5802/jtnb.174
%G en
%F JTNB_1996__8_2_369_0
Robin Chapman; Patrick Solé. Universal codes and unimodular lattices. Journal de Théorie des Nombres de Bordeaux, Volume 8 (1996) no. 2, pp. 369-376. doi : 10.5802/jtnb.174. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.174/

[1] A. Bonnecaze, P. Solé, C. Bachoc, B. Mourrain, 'Type II Quaternary Codes' IEEE Trans. Inform. Theory, submitted (1995).

[2] A. Bonnecaze, P. Solé & A.R. Calderbank, 'Quaternary quadratic residue codes and unimodular lattices', IEEE Trans. Inform. Theory, vol. 41, pp. 366-377, March 1995. | MR: 1326285 | Zbl: 0822.94009

[3] A.R. Calderbank, private communication (1995).

[4] A.R. Calderbank, G. Macguire, P.V. Kumar, T. Helleseth, Cyclic Codes over Z4, Locator polynomials, and Newton identities, preprint (1995). | MR: 1326293

[5] A.R. Calderbank, N.J.A. Sloane, 'Double Circulant Codes over Z4 and Unimodular Lattices', J. of Algebraic Combinatorics, submitted. | Zbl: 0881.94026

[6] J.H. Conway & N.J.A. Sloane, Sphere Packings, Lattices and Groups, Springer-Verlag, 1988. | MR: 920369 | Zbl: 0634.52002

[7] G.D. Forney, 'Coset Codes II: Binary Lattices and related codes', IEEE Trans. Information Th. IT-34 (1988) 1152-1187. | MR: 987662 | Zbl: 0665.94019

[8] H. Koch & B.B. Venkov, Ueber Ganzhalige Unimodulare Euklidische Gitter, Crelle 398 (1989) 144-168. | MR: 998477 | Zbl: 0667.10020

[9] P. Loyer, P. Solé, 'Les Réseaux BW32 et U32 sont équivalents', J. de Th. des Nombres de Bordeaux 6 (1994) 359-362. | Numdam | MR: 1360650 | Zbl: 0818.11027

[10] F.J. Macwilliams, N.J.A. Sloane, The theory of error correcting codes North-Holland (1977). | Zbl: 0657.94010

[11] V. Pless, Z. Qian, 'Cyclic Codes and Quadratic Residue Codes over Z4 ', IEEE Trans. Information Theory submitted. | MR: 1426232 | Zbl: 0859.94018

[12] H-G. Quebbemann, 'Zur Klassifikation unimodularer Gitter mit Isometrie von Primzahlordnung', Crelle 326 (1981) 158-170. | MR: 622351 | Zbl: 0452.10027

[13] R. Schulze-Pillot, 'Quadratic Residue Codes and Cyclotomic lattices ', Arch. Math., Vol. 60 (1993) 40-65. | MR: 1193092 | Zbl: 0792.11008

Cited by Sources: